A ternary 4-point approximating subdivision scheme. (English) Zbl 1144.65012

The authors provide a new ternary 4-point approximating subdivision scheme. This new scheme is based on the evaluation at some points of the interpolating Lagrange polynomials of node points \(-1,0,1,2\). This subdivision scheme has smoothness \(C^2\), an approximation order of four and its support has size 5.5. The authors provide a table with comparisons of these characteristics with other known subdivision schemes. As pointed in the article, this idea of using values of Lagrange interpolating polynomials can be extended to ternary \((2n+2)\)-point approximation subdivision schemes, using Lagrange interpolation polynomials of higher degree.


65D18 Numerical aspects of computer graphics, image analysis, and computational geometry
Full Text: DOI


[1] N. Aspert, Non-linear subdivision of univariate signals and discrete surfaces, EPFL thesis, 2003.
[2] Dubuc, S., Interpolation through an iterative scheme, J. math. anal. appl., 114, 185-204, (1986) · Zbl 0615.65005
[3] Dyn, N., Interpolatory subdivision schemes, (), 25-50 · Zbl 1004.65027
[4] N. Dyn, M.S. Floater, K. Horman, A, C2 four-point subdivision scheme with fourth order accuracy and its extension, in: M. Daehlen, K. Morken, L.L. Schumaker (Eds.), Mathematical Methods for curves and Surfaces: Tromso 2004, Nashboro Press, Brentwood, 2005, pp. 145-156.
[5] M. Hassan, Multiresolution in geometric modelling: subdivision mark points and ternary subdivision, Ph.D. Thesis (2005), Computer Laboratory, University of Cambridge.
[6] Hassan, M.; Ivrissimitzis, I.; Dodgson, N.; Sabin, M., An interpolating 4-point C2 ternary stationary subdivision scheme, Cagd, 19, 1, 1-18, (2002) · Zbl 0984.68167
[7] K.P., Ko, B.G., Lee, G.J., Yoon, A study on the mask of interpolatory symmetric subdivision schemes, Appl. Math. Computat. in press, doi:10.1016/j.amc.2006.08.089. · Zbl 1120.65314
[8] A. Weissman, A 6-point interpolatory subdivision scheme for curve design, M.Sc. Thesis, 1989, Tel-Aviv University.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.